MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Vascular Dissection (3160); Embolism/Embolus (4438); Restenosis (4576)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) clinical study.It was reported that embolism occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion #001 was in the right common femoral artery with proximal reference vessel diameter of 7 mm and distal reference vessel diameter of 7 mm with lesion length of 130 mm and 90% stenosis and was classified as transatlantic intersociety consensus (tasc) ii a lesion.Prior to target lesion treatment, lithotripsy was performed with shockwave intravascular lithotripsy (ivl) device, 6 x 60 mm and treatment of target lesion was performed by dilatation with study device (ranger drug coated balloon of 7.0 mm x 150 mm) prior to lithotripsy, atherectomy was performed with a nob-boston scientific coronary orbital atherectomy system.On (b)(6) 2021, after the completion of the index procedure in the right common femoral artery (target lesion), the right foot was noted to be pale and cold.The subject had a complaint of pain in the right leg.Subsequently, angiogram was performed which demonstrated no flow to the foot which was unchanged from prior angiogram and embolism was noted in the foot which occluded the small peroneal artery.In response to the embolism that occluded the peroneal artery, balloon angioplasty was performed using a coyote 2.0 mm x 80 mm balloon and flow was restored into the more distal peroneal artery with a trickle of flow into the foot.As the flow was slow post dilatation, it was decided to revascularize the chronically occluded anterior tibial artery.The occlusion in the right anterior tibial artery was pre-dilated with a 2.0 mm x 220 mm coyote balloon followed by a 2.5 mm x 220 mm and subsequently stented proximally with two sequential 3.0 mm x 38 mm promus elite stents.Following the procedure, the final residual stenosis was 0% with good runoff and there was good blush on the toes and a bounding pulse in the foot.On (b)(6) 2021, the subject was discharged with dual antiplatelet therapy.
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).B5: describe event or problem: additional information.H6: patient codes: added restenosis and vascular dissection codes.
 
Event or Problem Description
Elegance clinical study.It was reported that embolism occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion #001 was in the right common femoral artery with proximal reference vessel diameter of 7 mm and distal reference vessel diameter of 7 mm with lesion length of 130 mm and 90% stenosis and was classified as transatlantic intersociety consensus (tasc) ii a lesion.Prior to target lesion treatment, lithotripsy was performed with shockwave intravascular lithotripsy (ivl) device, 6 x 60 mm and treatment of target lesion was performed by dilatation with study device (ranger drug coated balloon of 7.0 mm x 150 mm) prior to lithotripsy, atherectomy was performed with a nob-boston scientific coronary orbital atherectomy system.On (b)(6) 2021, after the completion of the index procedure in the right common femoral artery (target lesion), the right foot was noted to be pale and cold.The subject had a complaint of pain in the right leg.Subsequently, angiogram was performed which demonstrated no flow to the foot which was unchanged from prior angiogram and embolism was noted in the foot which occluded the small peroneal artery.In response to the embolism that occluded the peroneal artery, balloon angioplasty was performed using a coyote 2.0 mm x 80 mm balloon and flow was restored into the more distal peroneal artery with a trickle of flow into the foot.As the flow was slow post dilatation, it was decided to revascularize the chronically occluded anterior tibial artery.The occlusion in the right anterior tibial artery was pre-dilated with a 2.0 mm x 220 mm coyote balloon followed by a 2.5 mm x 220 mm and subsequently stented proximally with two sequential 3.0 mm x 38 mm promus elite stents.Following the procedure, the final residual stenosis was 0% with good runoff and there was good blush on the toes and a bounding pulse in the foot.On (b)(6) 2021, the subject was discharged with dual antiplatelet therapy.It was further reported that baseline core-lab angiography findings for target lesion 001 dated (b)(6) 2021 revealed: severe calcification, grade 0 thrombus and timi flow 3, absence of aneurysm, with 73.21% baseline stenosis and with tasc ii type of b in right common femoral artery, bifurcation of common femoral artery and proximal superficial femoral artery.In addition, post study device analysis for drug coated balloon revealed grade 0 thrombus, absence of aneurysm, timi flow of grade 3 and in segment post stenosis was noted to be 36% with dissection grade c.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key13593785
Report Number2134265-2022-02101
Device Sequence Number3769875
Product Code ONU
UDI-Device Identifier08714729976349
UDI-Public(01)08714729976349(17)221030(10)27528495
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number0027528495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient RaceWhite